MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR
Model Number 8675322
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to the information received, the tip broke off during procedure.The doctor confirmed that no pieces were in the bladder.There is no report of injury to the patient or other personnel.
 
Additional Manufacturer Narrative
The available information indicate that the reported issue did occur during the end of the procedure, but there was no injury or illness to the patient or other personnel.No pieces remained in the bladder, and the scheduled procedure was completed without delay and unacceptable risk.Also, no additional medical treatment or procedure was required.Over the past two years, richard wolf gmbh has reported three cases of serious injury with a similar fault pattern.In this regard, the current case is being reported as a reportable malfunction.
 
Additional Manufacturer Narrative
Investigation results: the inner sheath resectoscope was sent to richard wolf for examination.The ceramic tip was found broken.Also found there were multiple small dents along shaft.Cause: the probable root cause was determined to be user error.The damage broken tip, alongside the various dents, suggests rough handling over a prolonged period of time.Rough handling an excessive force to the sheath led to multiple cracks in the ceramic tip (supported by the irregular shape of the breakage), ultimately resulting in the reported issue.Per ga-d366-us / en / 2017-02 v4.0 section 8.1.2, the sheath must be checked for damage prior to use prior to use.Manufacturing analysis: the internal sheath resectoscope 22fr type 8675322 with batch number 1500752 was manufactured on december 16, 2021.The batch contains (b)(4) units, and no abnormalities were detected during the manufacturing process.Historical data analysis: the entire batch was sold between (b)(6) 2022.No further complaints have been received since delivery to rwmic or other customers.Risk analysis: the risk of sharp edges due to use errors was considered in the risk assessment "d3: reusable shafts, tubes" and classified as acceptable after implementing appropriate risk reduction measures and taking into account the remaining probability of occurrence.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22862032
Report Number9611102-2025-00045
Device Sequence Number15359255
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8675322
Device Catalogue Number8675322
Device Lot Number1500752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown